MAUDE Adverse Event Report: NKUS LAB COMMUNICATION GATEWAY SERVER

NKUS LAB COMMUNICATION GATEWAY SERVER
Model Number CGS-9001
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code Death (1802)
Date of Event 03/12/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The biomedical engineer stated that the communication gateway server, secondary monitoring system, did not send check leads alarms to the volt phones.Patient found deceased and did not survive code blue.The server gets its information from the central monitoring system application.The information it gets is from the arrhythmia recall page and only sends alarms specific to this type of alarm setting.The technical alarms are not enabled in this situation, they will not be pushed by the nk server out to the phones, such as the check leads alarms.During server implementation, when the server was configured with the hospital's needs in mind, the option for check leads could have been enabled in the server application at this stage.This a can still be done.It is not the priority of the alarm that allows it to push, but the type of alarm.With the exception of "check leads", only the arrhythmia recall enabled alarms will be sent to the phones via the communication gateway server.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information become available.The volt phone and cns are used in conjunction with the communication gateway server.
 
Event or Problem Description
The biomedical engineer stated that the communication gateway server, secondary monitoring system, did not send check leads alarms to the volt phones.Patient found deceased and did not survive code blue.
 
Additional Manufacturer Narrative
Additional narrative: on (b)(6) 2019 it was reported that nurses were not receiving technical alarms on volt phones.Customer has 3 technical alarms: leads off, spo2 probe disconnected, and cannot analyze.These three alarms do not go to the nurse phones so customer tried to change the alarm priority to warning.These events were alarming correctly on the monitoring system but even after the priority change, they still are not pushing to the phones.Customer's volt phone uses a system called connexall to get alarms pushed over from the pager gateway.Alarms other than the three technical alarms mentioned above are crossing over without issues.Service requested: troubleshooting.Service performed: troubleshooting.Investigation result: nk network team looked at the issue and noted that server software does not have a setting (does not discriminate) which alarms to send and which do not.It was advised that customer and/or nk cas verify the alarm settings at the cns/bedside device level.The specific settings at the cns/beside monitor could not be confirmed.Customer was advised that only arrhythmia recall enabled alarms will get pushed via the pager system; as opposed to the priority of the alarms as customer suspected.Service history for this pager gateway software shows no previous incidents.Service history for this customer shows pager system has not experience additional incidents since (b)(6) 2019.Although the root cause could not be confirmed, it is suspected to be related to arrhythmia recall settings.Additional information: date of death, date of this report, date user facility/importer became aware of the event, type of report, date report sent to fda, date report sent to manufacturer, date received by manufacturer, type of report, if follow-up, what type? additional information , event problem and evaluation codes, additional manufacturer narrative.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: date of birth, ethnicity, race, serial #, approximate age of device: unable to determine age of device as no serial # provided device manufacture date: unable to determine manufacturer date as no serial #, provided.
 
Event or Problem Description

Brand Name
COMMUNICATION GATEWAY SERVER
Common Device Name
COMMUNICATION GATEWAY SERVER
Manufacturer (Section D)
NKUS LAB
14 bunsen
irvine CA 92618
MDR Report Key8725331
Report Number2032233-2019-00232
Device Sequence Number1788201
Product Code MHX
UDI-Device Identifier00851725007092
UDI-Public00851725007092
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
Report Date (Section F) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCGS-9001
Device Catalogue NumberCGS-9001
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/13/2019
Date Report to Manufacturer08/14/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VOLT PHONES,CNS,; VOLT PHONES.; VOLT PHONESCNS
Outcome Attributed to Adverse Event Death; Other;
Patient Age72 YR
Patient Weight81
Date Report Sent to FDA08/14/2019